MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 4X30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 4X30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number MX551
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189)
Date of Event 06/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info: weight, bmi at the time of index procedure a: weight: (b)(6)kg, height:160cm.On what tissue was the suture used? a: on endocranium.Were cultures performed? if yes, results? a: yes.All the results were negative.Was there believed to be an alleged deficiency of the ethicon suture that contributed to the central nervous system infection? a: investigators didn't believe it was an alleged deficiency that contributed to the central nervous system infection.If so, what was the deficiency of the suture? what is physician¿s opinion as to the etiology of or contributing factors to this event? a: it was possibly related to the surgical procedure.What is the patient¿s current status? a: the patient was discharged on (b)(6), and the investigator instructed the patient to continue low molecular weight heparin anticoagulant therapy after discharge.
 
Event or Problem Description
It was reported via clinical trial that the patient underwent excision of brain tumor during craniotomy on (b)(6) 2019 and suture was used on the endocranium.It was reported that the operation was successful.The patient experienced fever on (b)(6) 2019 with highest temperature of 38.8.Meropenem was given as anti-inflammatory therapy and physical cooling.Lumbar puncture drainage and cerebrospinal fluid examination conducted on (b)(6) 2019.Due to patient had fever and abnormal cerebrospinal fluid examination, patient was diagnosed with suspected of the central nervous system infection.The patient¿s hospitalization was extended for further diagnosis and treatment.The patient's temperature returned to normal on (b)(6) 2019.It was reported that the patients symptoms resolved with treatment and continuation of drugs.It was reported that the relationship to the investigational product was not related and relationship to surgical procedure was probably related.The patient was discharged on (b)(6) 2019 with instructions to continue low molecular weight heparin anticoagulant therapy after discharge.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was received: the patient¿s symptoms of suspected central nervous system infection is reported to be ongoing and possibly related to the surgical procedure.

Brand Name
EB EXC GRN 4X30IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8833638
Report Number2210968-2019-84718
Device Sequence Number310900
Product Code GAT
UDI-Device Identifier10705031047112
UDI-Public10705031047112
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMX551
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight48